Alert archive / New York / Beach Hazards Statements in 2025

Beach Hazards Statement 4, NWS Buffalo, NY

May 31, 20258 counties in New York

NWS Buffalo, NY issued this beach hazards statement at May 31, 2025, 4:01 PM EDT for 8 counties in New York. It took effect at May 31, 2025, 5:00 PM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
May 31, 2025, 4:01 PM EDT (20:01 UTC)
In effect from
May 31, 2025, 5:00 PM EDT
Expired
Jun 1, 2025, 8:00 PM EDT
In force
27 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Monroe County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 104 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

796 
WHUS41 KBUF 312001
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
401 PM EDT Sat May 31 2025

NYZ004>006-010415-
/O.NEW.KBUF.BH.S.0004.250531T2100Z-250602T0000Z/
Wayne-Northern Cayuga-Oswego-
401 PM EDT Sat May 31 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ002-003-010415-
/O.NEW.KBUF.BH.S.0004.250531T2100Z-250602T0000Z/
Orleans-Monroe-
401 PM EDT Sat May 31 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Orleans and Monroe counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
4 follow-up statements
236 
WHUS41 KBUF 010239
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1039 PM EDT Sat May 31 2025

NYZ004>006-011200-
/O.CON.KBUF.BH.S.0004.000000T0000Z-250602T0000Z/
Wayne-Northern Cayuga-Oswego-
1039 PM EDT Sat May 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Wayne, Northern Cayuga, and Oswego counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ002-003-011200-
/O.CON.KBUF.BH.S.0004.000000T0000Z-250602T0000Z/
Orleans-Monroe-
1039 PM EDT Sat May 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Orleans and Monroe counties.

* WHEN...Through Sunday evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
803 
WHUS41 KBUF 010750
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
350 AM EDT Sun Jun 1 2025

NYZ002>004-010900-
/O.CAN.KBUF.BH.S.0004.000000T0000Z-250602T0000Z/
Orleans-Monroe-Wayne-
350 AM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

$$

NYZ019-085-011600-
/O.EXB.KBUF.BH.S.0004.250601T1600Z-250602T0000Z/
Chautauqua-Southern Erie-
350 AM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH
THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Chautauqua and Southern Erie counties.

* WHEN...From noon EDT today through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ007-011600-
/O.EXB.KBUF.BH.S.0004.250601T1500Z-250602T0000Z/
Jefferson-
350 AM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH THIS EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Jefferson county.

* WHEN...From 11 AM EDT this morning through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ005-006-011600-
/O.CON.KBUF.BH.S.0004.000000T0000Z-250602T0000Z/
Northern Cayuga-Oswego-
350 AM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Northern Cayuga and Oswego counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

JJR
265 
WHUS41 KBUF 011347
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
947 AM EDT Sun Jun 1 2025

NYZ005-006-020000-
/O.CON.KBUF.BH.S.0004.000000T0000Z-250602T0000Z/
Northern Cayuga-Oswego-
947 AM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Northern Cayuga and Oswego counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ019-085-020000-
/O.CON.KBUF.BH.S.0004.250601T1600Z-250602T0000Z/
Chautauqua-Southern Erie-
947 AM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Chautauqua and Southern Erie counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

NYZ007-020000-
/O.CON.KBUF.BH.S.0004.250601T1500Z-250602T0000Z/
Jefferson-
947 AM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Jefferson county.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Hitchcock
190 
WHUS41 KBUF 012357
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
757 PM EDT Sun Jun 1 2025

NYZ005-006-020100-
/O.EXP.KBUF.BH.S.0004.000000T0000Z-250602T0000Z/
Northern Cayuga-Oswego-
757 PM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

NYZ019-085-020100-
/O.EXP.KBUF.BH.S.0004.000000T0000Z-250602T0000Z/
Chautauqua-Southern Erie-
757 PM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

NYZ007-020100-
/O.EXP.KBUF.BH.S.0004.000000T0000Z-250602T0000Z/
Jefferson-
757 PM EDT Sun Jun 1 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at May 31, 2:32 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 31, 2:32 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
232 PM EDT Sat May 31 2025

.SYNOPSIS...
Strong low pressure along the New England coast will continue to
produce rain east of Lake Ontario through this evening, with showers
ending across Western NY. A deep trough over the northeast US will
continue to bring unseasonably cool temperatures and a few showers
through Sunday. High pressure will then build into the eastern US
early next week, with dry weather Monday through Wednesday. A
significant day to day warming trend will start Monday, peaking on
Wednesday with a taste of midsummer heat.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
A deep longwave trough will remain in place over eastern Canada and
New England through the rest of the weekend. An associated strong
surface low along the New England coast this afternoon will move
northward into eastern Quebec through Sunday.

An axis of low/mid level deformation and upper level divergence on
the western flank of the coastal low will continue to produce
widespread rain east of Lake Ontario through early this evening.
Farther west, rain has already ended across the Niagara Frontier. A
lingering area of upslope rain showers across the western Southern
Tier will gradually taper off through the rest of the afternoon.
Otherwise, chilly, moist cyclonic flow will continue to produce a
wealth of cloud cover. Temperatures will only reach the low to mid
50s in most areas, and even some upper 40s for higher terrain.

Tonight, deeper moisture will pull away from the area this evening
as the coastal low moves north across New England. A relative
minimum in forcing and moisture will bring a mainly dry night,
although a passing light shower cannot be ruled out, especially
across higher terrain.

Sunday, one more strong shortwave will dive southward through the
mean longwave trough, crossing the eastern Great Lakes in the
afternoon during peak heating. Deep moisture will be limited, but
steep lapse rates with diurnal heating and cool air aloft combined
with DPVA ahead of the shortwave will bring an increase in clouds
and scattered showers during the afternoon. The greatest coverage of
showers will be east of Lake Ontario, and also along a lake breeze
generated convergence zone draped from the Niagara Frontier into the
western Finger Lakes where WSW flow off Lake Erie will interact with
the background WNW synoptic scale flow.

Sunday night, any lingering showers will end early in the evening
across Western NY. A few showers may linger east of Lake Ontario
through the first half of the night as the shortwave moves east
across eastern NY. High pressure will build into the Ohio Valley
overnight, supporting clearing skies and diminishing winds. This
will allow lows to drop well into the 40s in most locations, and
even some 30s across the colder valleys of the Southern Tier. Some
patchy frost is not out of the question in a few spots.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Deep longwave troughing across the Northeast to start the period
Monday will be gradually supplanted by a strengthening ridge of high
pressure from the west through Wednesday. This will result in mostly
dry weather prevailing through the period. A few deterministic
guidance runs are depicting light QPF across WNY along a warm front
and associated area of isentropic lift late Monday evening, though
ensemble guidance is far less bullish on this idea. The GFS/GEFS
seem to be the most aggressive, but the latter is only showing 25%
or less for anything measurable. As such, will continue to stick
with a dry forecast, though the uptick in cloud cover could
potentially spoil the view of any auroras Monday night.

Likely the biggest story weather-wise for this timeframe will be the
deepening anticyclonic flow off the Carolina Coast which will pump a
much warmer airmass into the region. Day to day temps will strongly
trend upwards and peak on Wednesday when afternoon highs surge well
into the 80s in many areas. Wind off the lakes will likely keep the
immediate Buffalo Metro and around the mouth of the St. Lawrence
River cooler. Meanwhile, NBM probabilities give some of the
typical warm spots such as Dansville an ~85% chance of exceeding
90F.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Our stretch of dry weather will yield to a more unsettled pattern
and more seasonable temps heading into the second half of the week.
A broad mid-level trough encroaching on the Great Lakes will run up
against the flattening offshore ridge, causing the surface wave to
ride northeast from the Midwest Wednesday night to Quebec Friday. A
steady transport of Gulf-based moisture into the region will result
in increased chances for showers and thunderstorms Wednesday night
through at least Friday. The primary mid-level trough axis and cold
front look to cross the region between Friday evening and Saturday
morning, with decreasing chances for precip thereafter.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Strong low pressure along the New England coast will move northward
into Quebec through Sunday. This system will continue to produce
widespread rain through early this evening east of Lake Ontario.
Farther west, showers mainly across the higher terrain of the
western Southern Tier and western Finger Lakes will gradually taper
off through the afternoon. Otherwise, overcast skies will continue
with mainly MVFR for lower elevations and IFR higher terrain with
gradual improvement to VFR lower elevations and MVFR higher terrain
later this afternoon and evening.

Tonight, it will be mainly dry as the strong coastal low moves north
across New England, although a stray light shower or two cannot be
ruled out. Areas of stratus will continue overnight, with mainly VFR
for lower elevations and MVFR higher terrain.

Sunday, another strong shortwave will move south across the eastern
Great Lakes in the afternoon. This will bring another round of
scattered showers Sunday afternoon. VFR will prevail, although some
brief/local MVFR may occur in the showers.

Outlook...

Monday through Wednesday...Mainly VFR.

Wednesday night through Thursday...VFR/MVFR with a chance of showers
and thunderstorms.

&&

.MARINE...
Deep low pressure along the New England coast this afternoon will
move north into Quebec through Sunday. Moderate northwest flow over
Lake Ontario this afternoon and evening will gradually become more
westerly by Sunday, bringing solid Small Craft Advisory conditions
through Sunday evening.

On Lake Erie, very choppy conditions will continue through tonight,
although winds and waves will stay just below Small Craft Advisory
criteria most of the time. Westerly winds will then increase on Lake
Erie Sunday, likely producing a period of solid Small Craft Advisory
conditions from late morning through early evening.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LOZ042.
         Small Craft Advisory until 5 AM EDT Sunday for LOZ043-044.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...PP
LONG TERM...PP
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, May 31, 5:20 AM EDT, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
520 AM EDT Sat May 31 2025

NYZ001>008-010>014-019>021-085-010930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
520 AM EDT Sat May 31 2025

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
520 AM EDT Sat May 31 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 3:56 AM EDTSmall Craft AdvisoryBUF42 hr

Nearby

Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.